Social Anxiety Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
80 Posts
Discussion Starter · #1 ·
I've never been on meds before. I'm 5'8 and 103 pounds. My psych prescribed me 50 mg for the first week, then 100 mg after that. Which seems high to me, but eh figured I'd listen.

This will be my fourth week on it. I have noticed a change in SA, I've hung out with people I have avoided for years. I was still nervous as hell, but it was a lot more manageable.

but I've also had an intense loss of motivation. somedays I skip class (which was highly unlike me before) just because I didn't care.

I like that sertraline is helping my anxiety and don't want to stop taking it... but I am so tired of, well feeling tired.

I started snorting my friends concerta to feel motivated. Only a couple times.

which is not the best answer, I know. but I feel desperate to care about things.

-_-
 

·
Banned
Joined
·
76 Posts
its a prozac type med and will be a big help if you stay on it

dose range is 50 to 200 so you could lower the dose a while, a pillcutter from pharmacy may help

also take it just befotre sleep
 

·
Registered
Joined
·
16 Posts
You can augment with bupropion (Wellbutrin) which has very similar effects to methylphenidate (Ritalin, Concerta), albeit it's rather weak in comparison. Bupropion would likely help with your motivation problems significantly, not to mention it would also probably strongly enhance your antidepressant and anxiolytic response. Or, if you can pass yourself off as ADD/ADHD positive, you could possibly even get methylphenidate or amphetamine (Adderall) in combination.
Yah the adderall helps me alOOOOtt....:boogie
 

·
Registered
Joined
·
32 Posts
Was on zoloft for almost ten years and this is exactly why I'm considering quiting.The only problem is that once I'm off it for a few days I get all bipolar and have violent thoughts.
 

·
Registered
Joined
·
2,500 Posts
I've never been on meds before. I'm 5'8 and 103 pounds. My psych prescribed me 50 mg for the first week, then 100 mg after that. Which seems high to me, but eh figured I'd listen.

This will be my fourth week on it. I have noticed a change in SA, I've hung out with people I have avoided for years. I was still nervous as hell, but it was a lot more manageable.

but I've also had an intense loss of motivation. somedays I skip class (which was highly unlike me before) just because I didn't care.

I like that sertraline is helping my anxiety and don't want to stop taking it... but I am so tired of, well feeling tired.

I started snorting my friends concerta to feel motivated. Only a couple times.

which is not the best answer, I know. but I feel desperate to care about things.

-_-
This sounds almost identical to my experience with Zoloft. Loss of motivation and apathy while it reduced about half of my anxiety and obliterated my depression. Though to be not depressed and left with an anhedonic like state is not very fun at all.

I would definitely stop the concerta snorting...lol. It's not the answer to the situation. Though I understand doing **** like that just to get by, but it could become addictive.

I'm going to try and augment Zoloft with either abilify, gabapentin, pregabalin or something else. Join in!
 

·
avui, no demà
Joined
·
3,117 Posts
This sounds almost identical to my experience with Zoloft. Loss of motivation and apathy while it reduced about half of my anxiety and obliterated my depression. Though to be not depressed and left with an anhedonic like state is not very fun at all.

I would definitely stop the concerta snorting...lol. It's not the answer to the situation. Though I understand doing **** like that just to get by, but it could become addictive.

I'm going to try and augment Zoloft with either abilify, gabapentin, pregabalin or something else. Join in!
yeah - augment an AD with gabapentin or pregabalin if you're going to use either. i wouldn't recommend using either without using an AD in conjunction in your case.

and it seems to me as though you're just experiencing ssri-induced apathy which is quite different than anhedonia. i mean, the emotional side effects of the ssris are quite well known and not caring or being indifferent to (apathy) is quite distinct from deriving no pleasure from anything in life (anhedonia).

http://bjp.rcpsych.org/content/195/3/211.full.pdf+html

the article above may be of great interest to the OP as well.
 

·
Registered
Joined
·
1,718 Posts
I've never been on meds before. I'm 5'8 and 103 pounds. My psych prescribed me 50 mg for the first week, then 100 mg after that. Which seems high to me, but eh figured I'd listen.

This will be my fourth week on it. I have noticed a change in SA, I've hung out with people I have avoided for years. I was still nervous as hell, but it was a lot more manageable.

but I've also had an intense loss of motivation. somedays I skip class (which was highly unlike me before) just because I didn't care.

I like that sertraline is helping my anxiety and don't want to stop taking it... but I am so tired of, well feeling tired.

I started snorting my friends concerta to feel motivated. Only a couple times.

which is not the best answer, I know. but I feel desperate to care about things.

-_-
Just a warning about my zoloft experience, sounds very similar to my experience. I became a lot happier and my social anxiety was 50% diminished. At the same time, I started doing drugs, which is VERY unlike me to do. It changed all my inhibitions and caused me to make stupid decisions. My motivation sucked on zoloft and I also lost interest in things that normally made me happy - like playing video games.

Not saying this will happen to you, but just watch out for drug abuse on zoloft because it happened to me.
 

·
Registered
Joined
·
19 Posts
Same thing with me. SSRIs helped with anxiety but made me lose all motivation and depleted my energy levels. I went on Sertraline one school year, and constantly struggled with completing my homework. I ended up making excuses to skip school, and eventually dropped out. It did help improve my SA, but at a great cost. And as soon as I got off the meds, my old anxieties came back.

Meds-free is the only way for me.
 

·
curious soul
Joined
·
43 Posts
i found the solution

i am talking zoloft of about 2 months.i have been disgionised with ocd with depression so doctor put me on zoloft 50mg then 100mg.
after 2 3 weeks i slightly improved being obsessed and depressed.i am feeling good with that
but my study is going down because zoloft make me somewhat little emotionless (not like paxil)and no motivation,which is making problem in studying physics and
solving complex physics problem.....
so i decided to figure it out....

-----------------------------------------------------------------------------------------------------------
I buy some psychology and neurology academic books from store and understanding how human mind works....i ve read->social psychology,change your brain change your life,positive psychology,50 psychology question.
i took 1 month for my research and i get the solution.
the real fact is that SSRI like Zoloft after talking long time increases serotonin tremendously,so you no longer depressed as depression is associated with serotonin.but in process of increasing serotonin in brain another chemical called dopamine decreased(which is for motivation,alert and happiness)as serotonin and dopamine are inversely related.....
so i concluded that adding dopaminergic drug should balace these chemicals...
so i try it out...
i buyed wellbutrin 150 SR,which is atypical anti depressing medicine which doesnt work on serotonin but instead its work on dopamine.
so after doing self-practical with wellbutrin+zoloft i found this:>\
-----------------------------------------------------------------------------------------------------------
Before (only in zoloft)
1-no orgasm and sex life.
2-no motivation at all.
3-emotionless feeling.
4-feeling of emptiness in brain.
5-sleepy.
6-insanely careless.
7-problem in studying.
8-less friend conversation.
------------------------------------------------------------------------------------------------------------
After(zoloft+wellbutrin)
1-Satisfactory orgasm not fully.
2-motivation is insanely high like i become over-confident sometimes.
3-70% decrease in emotionless feeling
4-New ideas and thought are circling in my head not negative one.
5-i only slept 6 hour in 24...
6-i m on scheduled.
7-Very high interest in study and no problem.
8-very good social life with many friends.

after this you may get idea................that Zoloft + wellbutrin helps
 
1 - 10 of 10 Posts
Top